Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Treatment for changing of sleeping patterns - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sleep Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, may I answer your health queries
Doctor :   hello
Doctor :   tell me your query
User :   I am taking tablets called focus factor and natrol 5 htp for the past one month and they work fine with me
User :   tomorrow I have a tough 6 hr cfa exam
User :   and i am night person
Doctor :   ok
User :   so i was studying in the night for past one month
User :   my brain doesnt function in the morning
Doctor :   ok
User :   yesterday i wanted to change my sleep patern
Doctor :   ok
User :   so that i can be active in my exam tomo at 9 am
User :   but i could not sleep even at 2 am
User :   so i took cheap sleep aid called diphenhydramine hcl
User :   i didnt sleep with that too
User :   but from morning i feel my brain is totally inactive
Doctor :   i see
User :   i am reading a small question for more than 6mins
User :   i have put lot of efforts
User :   on my reading
Doctor :   i can completely understand your situation
User :   i am worried tomorrow its going to be same]
Doctor :   may i know your age and gender please ?
User :   30
User :   female
User :   once i drank energy drink with that also i was not able to sleep that night at the same time my brain didnt function
Doctor :   now to begin with i will explain you that what your body went thru is like a situation we face when we are jet lagged
Doctor :   you have been taking lot of stimulants in your body , which is not good
User :   ok
Doctor :   now the main point here is about your exam tomorrow
User :   yes
User :   my brain totally i not working
User :   but i am very sharp and inteligent
Doctor :   but from next time please dont use such aids and even if you do, you make sure you dont use them for so long duration
User :   esply in the nights
Doctor :   i can understand
User :   ok
Doctor :   now i will suggest that you need t completely stop thing anything today
Doctor :   you need to replenish your body with fresh fruits and juices so that they can help in replenishing
Doctor :   dont take any sort of pills
User :   ok
Doctor :   human mind works in a different ways . you have put in all your efforts
Doctor :   and the brain is conditioned to extract all the inforation
Doctor :   provided you give it rest
Doctor :   and not overstimulate it
Doctor :   you need to be calm and try just going thru the basic read for your exam. dont try to cram up new topics now
User :   ok
User :   how to speed up reading capacity
User :   completely no concentration
User :   just today its happened
Doctor :   you will do fine tomorrow just remember you need to calm your self and everything will be ok. what you are experiencing is a normal human reaction
Doctor :   what is most important that you tell your self that you need to be calm , and trust me that is the KEY for your success tomorrow
Doctor :   one technique you can follow is that you study for 45 mins and then take a 5 mins break by the watch
Doctor :   in that 5 mins make sure you dont think bout studies
Doctor :   try listening to some music
User :   will the side effect which i face due to the sleeping pill go
Doctor :   or talking to a friend
Doctor :   well there are no long term side effects
Doctor :   but next time please do have a regular cup of coffee
User :   it should go by tomorrow otherwise
User :   I will cant face by exam
Doctor :   yes it will but iam stressing on the fact STAY CALM
User :   its cfa and 120 questions in three hours
Doctor :   i can understand your stress level
Doctor :   what you have done is extremely common among students in medical field too
Doctor :   thats why i am guiding you correct
Doctor :   you will be fine
Doctor :   follow the technique i told you
Doctor :   and i wish you all the very best
User :   should i not continue with the focus factor and 5HTP because they were fine with me
Doctor :   remember to always believe in your self
Doctor :   no please STOP taking them
User :   ok
Doctor :   trust me you will be fine
User :   thanks a lot
Doctor :   all the very best
User :   thanks
Doctor :   good luck
Doctor :   take care
User :   ok
Doctor :   good bye
User :   bye
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor